Back to Ask the Diabetes Team Ask the Diabetes Team

From India:

My three and a half-year-old son was diagnosed with type 1 diabetes last year. He is on insulin shots (30/70 Mixtard) and his HbA1c has been in the 6.5 to 6.9 range. The rest of his development is normal and he was speaking fluently since he was 28 months old. Over the past three days, he has been stuttering a lot and experiencing trouble while speaking. When he is asked to repeat after me, he speaks okay but when he is narrating something or talking, he repeats syllables and gets stuck on words. Sometimes he keeps on repeating a word in a sentence and cannot go further and gets frustrated. Is it due to a sugar imbalance?


Did you check your son's blood sugar while he's presenting the speaking troubles? I think that, given his insulin regimen that is based on Mixtard, a premixed insulin that is not the best for a small child, those troubles might be due to low blood sugar perhaps combined with hypoglycaemia unawareness. You may wish to ask your son's diabetes team if there are other insulin options available for your son, such as short and long acting analogs.


Original posting 28 Apr 2009
Posted to Other


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:10:18
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.